MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.A leak was noted on the bending section rubber glue was found damaged.There were deep cut/holes on the pink rubber of the probe and bending section rubber.There were four broken elements in the ultrasound image.The scope¿s angulation was checked and found to be abnormal.There was low tension and loose play were noted with the function of the scope¿s control knob.The gf-ue160-al5 instruction manual provides the following statements to prevent scope damage.Do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.
 
Event or Problem Description
The service center was informed that during reprocessing , the scope failed the leak test due to a hole in the distal tip rubber.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on legal manufacturer's final investigation.Based on the legal manufacturer's investigation, the dhr was reviewed and there was no problem found during the manufacturing of the device.In addition, "the dhr confirmation result, it was confirmed that there was no flaw of the acoustic lens and leakage of the a rubber adhesion part at the time of shipment.To date, the legal manufacturer cannot conclusively determined the cause of the reported phenomenon; however, physical damage or exerting an excessive force to the distal end cannot be ruled out as a contributory factor.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10857651
Report Number8010047-2020-09049
Device Sequence Number2962591
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1